Ask an expert
Question

17 Feb 2004

irregular bleeding
Hi

I've been to the doctor in the last month, had a pap smear done and the results came back fine. But, i'm very concerned as i've been spotting for two weeks before my period, and then again now, just a few days after my period. This has not happened before, and i've been on the pill (Melodene) for three years.

What is also distressing is that during arousal, and particularly sexual penetration of the vagina, i begin to bleed (brigh red in colour) as though i were having my period. No, i'm pretty sure this is no longer just the hymen bleeding. This is not painful, but worrying.

The only thing i could attribute this to is that about a month ago, i went through serious depression and began eating a lot less and irregularly. Perhaps the pill could not be absorbed? I've tried to fix my diet, but still have little appetite.
Answer 410 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

If you have recently had a pap smear and check-up, then there should not be a problem with the uterus and cervix. Thus the spotting could be hormonal. However, bleeding after intercourse does suggest a cervical problem. If you have not seen a gynaecologist, I would suggest that you do so, as there are other abnormalities of the cervix that a pap smear would not pick up.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
33% - 9362 votes
No
67% - 19327 votes
Vote